To the Editor.
—I would like to comment on the article entitled "Potentiation of Carmustine-Cranial Irradiation-Induced Myelosuppression by Cimetidine" by Volkin et al published in the February Archives (1982;142: 243-245). In the past several years, it has become apparent that cimetidine has a potential of interfering with the metabolism of drugs in two ways. First, it is known to inhibit the cytochrome P450 system of liver-microsomal enzymes and thus interfere with the metabolism of diazepam and other drugs. Second, it decreases hepatic blood flow and thereby interferes with the clearance of propranolol hydrochloride and other drugs.In their article, Drs Volkin et al did not consider the possibility that the interaction between cimetidine and carmustine might be due to an interference with the metabolism of carmustine by cimetidine. Levin et al1 reported a study on the pharmacokinetics of carmustine in man, in which they identified rapid clearance of a
Feagin OT. Alternative Mechanisms for Severe Neutropenia. Arch Intern Med. 1982;142(10):1971. doi:10.1001/archinte.1982.00340230221040
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: